Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 12, NWS Corpus Christi, TX

March 27, 200915 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 27, 2009, 3:19 PM CDT for 15 counties in Texas. It took effect at Mar 27, 2009, 6:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2009, 3:19 PM CDT (20:19 UTC)
In effect from
Mar 27, 2009, 6:00 PM CDT
Expired
Mar 27, 2009, 9:16 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 27, 3:02 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 27, 3:02 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
302 PM CDT FRI MAR 27 2009

.SHORT TERM...SURFACE FLOW HAS BECOME NORTHWESTERLY AND GUSTY ACROSS
THE ENTIRE FORECAST AREA THIS AFTERNOON IN THE WAKE OF TWO SURFACE
TROUGHS THAT PASSED THROUGH THE REGION EARLIER IN THE DAY. THIS
EVENING, A STRONG COLD FRONT CURRENTLY OVER CENTRAL PORTIONS OF
TEXAS WILL MOVE INTO THE AREA CAUSING THE PRESSURE GRADIENT TO
TIGHTEN FURTHER WITH WINDS TO RISING INTO THE WIND ADVISORY
LEVEL. WINDS WILL BEGIN TO SUBSIDE AROUND MIDNIGHT TONIGHT AS LOW
LEVEL MIXING BEGINS TO DECREASE DUE TO THE FRONT PUSHING INTO THE
NORTHWEST GULF. COLD AIR ADVECTION AND DRIER AIR ASSOCIATED WITH
THE FRONT WILL BRING MUCH LOWER LOW TEMPERATURES TONIGHT THAN THE
PREVIOUS NIGHT THOUGH CONTINUED WINDS OVERNIGHT WILL KEEP
TEMPERATURES FROM FALLING AS DRAMATICALLY AS THEY OTHERWISE COULD.
HIGH TEMPERATURES TOMORROW WILL ALSO BE MUCH LOWER THAN TODAY DUE
TO THE COLD AIR ADVECTION AND DRIER AIR. WINDS WILL RISE INTO THE
BREEZY CATEGORY SATURDAY AFTERNOON AS THE FRONT PUSHES ACROSS THE
CENTRAL GULF OF MEXICO. LOW TEMPERATURES WILL BE EVEN A LITTLE
LOWER SATURDAY NIGHT/SUNDAY MORNING AS SURFACE HIGH PRESSURE
SETTLES OVER SOUTH CENTRAL TEXAS, WINDS BECOME LIGHT AND A COOL
AIRMASS REMAINS.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...AS ONE UPPER LEVEL LOW EXITS
THROUGH THE OHIO VALLEY SUNDAY...THE NEXT ONE DIGS SOUTHEAST INTO
THE ROCKIES. LEE-SIDE CYCLOGENESIS WILL OCCUR BY SUNDAY AFTERNOON
WITH FLOW BECOMING ONSHORE AND INCREASING TO MODERATE IN THE
AFTERNOON. MOISTURE IS NOT EXPECT TO INCREASE MARKEDLY ON SUNDAY
EVEN WITH THE ONSHORE FLOW. SO THERE WILL BE A FIRE DANGER THREAT
IN THE AFTERNOON AS WINDS INCREASE AS RH LEVELS WILL REMAIN LOW.
WINDS ARE EXPECTED TO BE BELOW RED FLAG CRITERIA HOWEVER.

THE DEEP UPPER LOW AND THE ASSOCIATED SURFACE LOW WILL MOVE EAST
INTO THE CENTRAL PLAINS ON MONDAY WITH A MODERATE TO STRONG ONSHORE
FLOW EXPECTED. AS THE UPPER LOW LIFTS NORTHEAST MONDAY NIGHT...A
WEAK FRONTAL BOUNDARY WILL SAG THROUGH THE AREA TUESDAY AND THEN
STALL OVER THE NEARSHORE WATERS FOR TUESDAY NIGHT. A COASTAL
TROUGH/WARM FRONT WILL MOVE BACK INTO THE REGION WEDNESDAY. THE
GFS INDICATES A SHORT WAVE TROUGH EXTENDING BACK INTO BAJA
CALIFORNIA WITH A STRONGER SUBTROPICAL JET MOVING ACROSS NORTHERN
MEXICO INTO SOUTH TEXAS. THE LEFT EXIT REGION OF THE UPPER JET
STREAK WILL BE OVER THE AREA ON TUESDAY. WILL CONTINUE TO SHOW
A SLIGHT CHANCE OF PRECIP OVER THE COASTAL PLAINS TUESDAY. THE
CORE OF THE UPPER JET WILL BE MOVING ACROSS ON WEDNESDAY AS THE
COASTAL TROUGH MOVES BACK INTO THE AREA. FOR NOW...WILL SHOW A
SLIGHT CHANCE FOR THE NORTHERN COASTAL BEND. IF MOISTURE RETURN
IS GREATER THAN CURRENTLY EXPECTED...RAIN CHANCES MAY BE BETTER
ON WEDNESDAY.

THERE ARE SOME DIFFERENCES BETWEEN THE MODELS AND THE UPPER LEVEL
FLOW PATTERN BY THE END OF THE WEEK. GFS CONTINUES TO SHOW ANOTHER
UPPER LEVEL STORM SYSTEM DIVING SOUTHWARD THROUGH THE ROCKIES
WEDNESDAY AND THEN MOVING EASTWARD INTO THE SOUTHERN PLAINS. WILL
SHOW A COLD FRONT MOVING INTO THE REGION THURSDAY NIGHT BUT THE
CONFIDENCE IN THIS PART OF THE FORECAST IS LOW AT THIS POINT.

&&

.MARINE...HAVE HOISTED A GALE WARNING FOR ALL OF THE MARINE ZONES
THIS EVENING IN ANTICIPATION OF A STRONG FRONTAL PASSAGE. GALES
WILL BEGIN TO SUBSIDE SATURDAY MORNING AS WINDS WEAKEN. ELEVATED
SEAS WILL CONTINUE THROUGH THE DAY HOWEVER. WINDS/SEAS WILL BE
BELOW HEADLINE CRITERIA SATURDAY NIGHT/SUNDAY.

&&

.FIRE WEATHER...RED FLAG WARNING WILL SLOWLY EXPAND ACROSS THE
ENTIRE FORECAST AREA THROUGH THIS EVENING. RED FLAG WARNING
CONDITIONS WILL CONTINUE ALONG THE ENTIRE COASTAL BEND OVERNIGHT
WITH RED FLAG WARNING CONDITIONS SPREADING ACROSS THE ENTIRE AREA
ONCE AGAIN SATURDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    48  73  44  77  61  /   0   0   0   0  10
VICTORIA          40  68  37  76  55  /   0   0   0   0  10
LAREDO            47  78  51  87  62  /   0   0   0   0  10
ALICE             47  75  43  80  55  /   0   0   0   0  10
ROCKPORT          50  70  45  73  63  /   0   0   0   0  10
COTULLA           39  76  39  83  53  /   0   0   0   0  10
KINGSVILLE        48  74  46  78  59  /   0   0   0   0  10
NAVY CORPUS       51  70  53  73  64  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...
     WEBB.

     RED FLAG WARNING FROM 10 AM TO 4 PM CDT SATURDAY FOR THE
     FOLLOWING ZONES: BEE...DUVAL...GOLIAD...JIM WELLS...LA
     SALLE...LIVE OAK...MCMULLEN...VICTORIA...WEBB.

     WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
     THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

     RED FLAG WARNING FROM 7 PM THIS EVENING TO 4 PM CDT SATURDAY FOR
     THE FOLLOWING ZONES: CALHOUN...REFUGIO.

     RED FLAG WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: BEE...GOLIAD...VICTORIA.

     RED FLAG WARNING FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY
     FOR THE FOLLOWING ZONES: ARANSAS.

     RED FLAG WARNING UNTIL 4 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY FROM 6 AM TO 4 PM CDT SATURDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     GALE WARNING FROM 10 PM THIS EVENING TO 6 AM CDT SATURDAY FOR
     THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20
     TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20
     TO 60 NM.

     GALE WARNING FROM 8 PM THIS EVENING TO 6 AM CDT SATURDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM.

&&

JAR/19...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Mar 27, 5:53 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 AM CDT FRI MAR 27 2009

TXZ229>234-239>247-281100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
553 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A DRYLINE WILL MOVE INTO SOUTH TEXAS THIS AFTERNOON AND A STRONG
COLD FRONT THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS INLAND
PORTIONS OF SOUTH TEXAS AND THE SOUTHERN COASTAL COUNTIES THIS
AFTERNOON AND EVENING...AND ACROSS THE NORTHERN COASTAL COUNTIES
THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH
TEXAS.

A WIND ADVISORY WILL LIKELY BE HOISTED FOR COASTAL COUNTIES LATER
TODAY...FOR WINS GUSTING BETWEEN 40 AND 50 MPH BEHIND THE COLD
FRONT THIS EVENING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY DURING THE MID
MORNING THROUGH THE EARLY AFTERNOON HOURS ON SATURDAY AND MAY
DEVELOP AGAIN ON SATURDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
553 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A DRYLINE WILL MOVE INTO SOUTH TEXAS THIS AFTERNOON AND A STRONG
COLD FRONT THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED BEHIND THE COLD FRONT THIS EVENING...WITH GUSTS OVER GALE
FORCE AND HAZARDOUS SEA AND BAY CONDITIONS. SMALL CRAFT ARE URGED
TO REMAIN IN PORT TONIGHT THROUGH SATURDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH EARLY SATURDAY
BEFORE WINDS WEAKEN AS HIGH PRESSURE SETTLES ACROSS CENTRAL TEXAS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 12:51 AM CDTMarine Dense Fog AdvisoryCRP9 hr
Mar 27, 4:25 AM CDTSmall Craft AdvisoryCRP39 hr
Mar 27, 5:02 AM CDTRed Flag WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more35 hr
Mar 27, 3:15 PM CDTGale WarningCRP7 hr
Mar 27, 3:28 PM CDTRed Flag WarningCRPBee, Duval, Goliad, Jim Wells, La Salle, Live Oak and 3 more25 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.